Alert archive / Virginia / Tornado Warnings in 2009

Tornado Warning 10, NWS Blacksburg, VA

June 16, 2009Ashe County, North Carolina; Grayson County, Smyth County, Virginia

NWS Blacksburg, VA issued this tornado warning at Jun 16, 2009, 8:33 PM EDT for Ashe County, North Carolina; Grayson County, Smyth County, Virginia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 8:33 PM EDT (00:33 UTC)
Expired
Jun 16, 2009, 9:15 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Ashe County, NC, Grayson County, VA, Smyth County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:48 PM EDTTSTM WND DMG5 Nne Whitetop, VATREE DOWN ON WHITETOP ROAD
Jun 16, 9:00 PM EDTFUNNEL CLOUD1 Nw Adwolf, VAOFF DUTY OFFICER REPORTED A FUNNEL CLOUD BETWEEN SEVEN MILE FORD AND ADWOLF.
Jun 16, 9:05 PM EDTTSTM WND DMG5 Ssw Sugar Grove, VATREE DOWN ON ROUTE 16 IN TROUTDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:57 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KRNK 170033
TORRNK
NCC009-VAC077-173-170115-
/O.NEW.KRNK.TO.W.0010.090617T0033Z-090617T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 915 PM EDT.

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
  WHITETOP...OR 8 MILES SOUTHEAST OF ABINGDON...MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITETOP...
  MOUNT ROGERS SUMMIT...
  GRAYSON HIGHLANDS STATE PARK...
  RUGBY...
  VOLNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
      3653 8171 3660 8168 3663 8161 3664 8163
      3677 8169 3682 8173
TIME...MOT...LOC 0032Z 268DEG 34KT 3664 8182

$$

KM
3 follow-up statements
000 
WWUS51 KRNK 170046
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT TUE JUN 16 2009

NCC009-VAC077-173-170115-
/O.CON.KRNK.TO.W.0010.000000T0000Z-090617T0115Z/
ASHE NC-GRAYSON VA-SMYTH VA-
846 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHERN
SMYTH...WESTERN GRAYSON AND NORTHERN ASHE COUNTIES...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WHITETOP...MOVING
EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
      3653 8171 3660 8168 3663 8161 3664 8163
      3677 8169 3682 8173
TIME...MOT...LOC 0046Z 268DEG 34KT 3664 8166

$$

KM
000 
WWUS51 KRNK 170100
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT TUE JUN 16 2009

NCC009-VAC077-173-170115-
/O.CON.KRNK.TO.W.0010.000000T0000Z-090617T0115Z/
ASHE NC-GRAYSON VA-SMYTH VA-
900 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHERN
SMYTH...WESTERN GRAYSON AND NORTHERN ASHE COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MOUNT ROGERS
SUMMIT...OR 6 MILES NORTHEAST OF WHITETOP...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
      3653 8171 3660 8168 3663 8161 3664 8163
      3677 8169 3682 8173
TIME...MOT...LOC 0100Z 263DEG 30KT 3666 8153

$$

KM
000 
WWUS51 KRNK 170111
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT TUE JUN 16 2009

NCC005-009-189-193-VAC077-173-170122-
/O.EXP.KRNK.SV.W.0157.000000T0000Z-090617T0115Z/
WATAUGA NC-WILKES NC-ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-
911 PM EDT TUE JUN 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SMYTH...WESTERN
GRAYSON...ASHE...WESTERN ALLEGHANY...WESTERN WILKES AND WATAUGA
COUNTIES EXPIRES AT 915 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.

LAT...LON 3634 8183 3634 8172 3636 8175 3641 8175
      3648 8171 3653 8171 3660 8168 3663 8161
      3677 8168 3675 8148 3660 8122 3638 8124
      3609 8151 3611 8155 3611 8183 3616 8183
      3621 8191 3630 8191
TIME...MOT...LOC 0112Z 292DEG 28KT 3660 8145 3648 8137
          3632 8135 3616 8145 3609 8165

$$

KM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 7:14 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 16, 7:14 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT TUE JUN 16 2009

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH WEDNESDAY. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO THURSDAY.
HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE SOUTH BY LATE
WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
MAIN CONCERN AGAIN WITH FLOOD POTENTIAL ESPCLY OVER THE WEST
TONIGHT AND ALONG/WEST OF THE BLUE RIDGE ON WEDNESDAY. WEAK FRONT
TO THE SW WILL REMAIN STUCK OVERNIGHT AS SURFACE WEDGE ENHANCES
FROM THE NE WHILE THE NEXT UPPER IMPULSE RIDES OVERTOP THE RIDGE
ALOFT AND INTO THE AREA BY WEDNESDAY MORNING. GUIDANCE AGAIN
FOCUSES ON ISENTROPIC LIFT ALONG THE BLUE RIDGE OVERNIGHT AND THEN
BEGINS TO LINK WITH ENERGY SPILLING IN FROM THE WEST LATE. ALTHO
INSTABILITY WILL BE LACKING AFTER THIS EVENING OVER THE FAR
WEST...APPEARS COMBO OF 85H THETA-E GRADIENT/HIGH PWATS AND UPPER
SUPPORT COULD SPELL ANOTHER ROUND OF HEAVIER CONVECTION THRU THE
OVERNIGHT WESTERN HALF. OUT EAST PRECIP LIKELY TO BE MORE OF A
STRATIFORM NATURE AND HIGHLY LINKED TO UPSLOPE FLOW ALONG THE BLUE
RIDGE. WEAK SURFACE TROF/FRONT TRAILING THE REMNANT MCS WILL PUSH
IN FROM THE WEST WED WITH YET ANOTHER ROUND OF LIFT POSSIBLE.
MODELS CONTINUE TO HAVE SLIGHTLY DIFFERENT SOLUTIONS REGARDING
EXACTLY WHERE THE HEAVIEST RAINFALL FROM IMPULSE TO THE WEST MAY
END UP...WITH THE NAM TOO FAR NORTH WHILE THE GFS/LOCAL WRF
FARTHER SOUTH WHICH SEEMS TO LINE UP WELL WITH THE CURRENT TRENDS.
LATEST QPF GIVING TOTALS OF ANOTHER 1-2 INCHES FROM THE BLUE RIDGE
WEST WITH LOCALLY HIGHER TOTALS LIKELY IF CONVECTION GETS MIXED
IN. SINCE FFG QUITE LOW IN SPOTS...WILL GO AHEAD AN ISSUE A FLASH
FLOOD WATCH FOR MOST OF THE WEST FOR TONIGHT THRU WEDNESDAY. OTRW
KEPT POPS BASICALLY LIKELY/CAT OVER THE NEXT 36 HOURS WITH MORE OF
A CONVECTIVE/ISOLATED SVR THREAT ON THE SW PERIPHERY WHERE A FEW
BREAKS COULD OCCUR ON WED. NOT A LOT OF DIURNAL CHANGE TO GOING
TEMPS WITH LOWS MAINLY IN THE LOW/MID 60S TONIGHT AND HIGHS INCHING
INTO THE LOW/MID 70S MOST SPOTS WED AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT OUR WET IMPULSE OF ENERGY WILL SWING NORTHEAST INTO
NEW ENGLAND...TAKING ITS PRECIPITATION WITH IT. PRECIPITATION WILL
DECREASE IN COVERAGE FROM SOUTHWEST TO NORTHEAST THROUGH THE
NIGHT...BUT NOT CONFIDENT ENOUGH TO COMPLETELY END IT BY DAYBREAK
THURSDAY. WILL STILL PROBABLY HAVE SLIGHT CHANCES IN THE FAR
SOUTHWEST AND MID RANGE CHANCE POPS IN THE NORTHEAST AT THIS TIME.

THURSDAY INTO FRIDAY WE WILL SEE THE BEGINNINGS OF A SHIFT IN THE
LONG WAVE PATTERN ACROSS CONUS. THE PERSISTENT UPPER RIDGE OVER TEXAS
WILL BEGIN TO SHIFT EASTWARD INTO THE DEEP SOUTH. THIS WILL HAVE THE
IMPACT OF LIFTING A WARM FRONT THROUGH AND THEN NORTH OF OUR AREA
WITH INCREASING HEIGHTS/TEMPERATURE ACROSS THE REGION. THE FOCUS FOR
PRECIPITATION WILL BE ACROSS WESTERN PARTS OF THE AREA ON THURSDAY
INTO THURSDAY NIGHT AS THE FRONT MOVES THROUGH...AND THEN ACROSS THE
FAR NORTH OF THE REGION ON FRIDAY. HIGHS THURSDAY WILL BE IN THE LOW
TO MID 80S IN THE MOUNTAINS WITH MID UPPER 80S EAST OF THE BLUE
RIDGE. ON FRIDAY...PROGGED GFS 850 MB TEMPS ARE AROUND 22 TO 24 C.
WILL HAVE HIGHS FRIDAY IN THE UPPER 80S IN THE MOUNTAINS WITH LOW TO
MID 90S EAST OF THE BLUE RIDGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL BE FOLLOWING GUIDANCE PUT FORTH FROM HPC REGARDING THIS TIME
PERIOD. THE PREFERRED SOLUTION WILL CLOSELY MATCH THAT OF THE ECMWF.
LOW/TROUGH PROGGED TO PASS THROUGH THE GREAT LAKES AND NEW ENGLAND
THIS COMING WEEKEND WITH THE BULK OF ITS ENERGY REMAINING NORTH OF
THE MASON DIXON LINE. OUR BEST CHANCES OF ITS INFLUENCE FOR OUR AREA
WILL BE ON SATURDAY AS THE ASSOCIATED COLD FRONT PASSES THROUGH THE
AREA. THIS FEATURE WILL FLATTEN THE STRONG RIDGE OVER THE AREA BUT
NOT BEFORE ONE OF THE WARMEST DAY SO FAR THIS YEAR ON SATURDAY...AND
THEN THE RIDGE WILL RETROGRADE BACK TO THE CENTRAL U.S. LEAVING US
SOMEWHAT COOLER FOR THE START OF NEXT WEEK. THE AREA WILL ALSO BE IN
BETWEEN THE RIDGE AND THE DEPARTING TROUGH POTENTIALLY SETTING UP
THE TRAIN TRACKS FOR SOME CONVECTIVE COMPLEXES TO HEAD INTO THE AREA
FROM THE GREAT LAKES REGION.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
TAF SITES EAST OF THE MTNS...INCLUDING ROA...LYH AND DAN...HAVE
LIFTED TO MVFR OR VFR...BUT ARE EXPECTED TO DROP BACK DOWN TONIGHT
WITH A CONTINUED EAST TO SOUTHEAST LOW LEVEL FLOW AND A SOUTHWEST
TO WEST FLOW ALOFT PRODUCING RAIN. I EXPECT ALL 3 OF THOSE SITES
TO RETURN TO IFR CIGS AND VSBYS- POSSIBLY LIFR CIGS BETWEEN 06 AND
09Z. FURTHER WEST...A WEAKENING MCS WITH A LINE OF TSTMS AND
POSSIBLE STRONG WIND GUSTS...WILL BE PASSING THRU THE BLF AND LWB
AREAS BETWEEN 01 AND 03Z. BLF HAS THE BEST CHC TO SEE A STRONG
WIND GUST...SO I HAVE INCLUDED A TEMPO GROUP THERE. ONCE THIS LINE
OF SHOWERS/TSTMS PASSES THRU...THEN I EXPECT BLF AND LWB TO DROP
DOWN TO IFR BY 06Z WITH A WEAK WESTERLY FLOW AND PLENTY OF LOW
LEVEL MOISTURE INCLUDING PERIODS OF SHOWERS- POSSIBLY HEAVY AT
TIMES. ALL SITES WILL THEN REMAIN REMAIN IFR THRU WED MORNING. BLF
AND LWB WILL LIFT EARLIEST...16 TO 18Z...AND WILL QUICKLY BECOME
UNSTABLE WITH TSTMS IN THE AREA. THE TAF SITES ON THE EAST SIDE OF
THE MTNS WILL BE VERY SLOW TO LIFT- POSSIBLY STAYING IFR MOST OF
THE DAY.

CONDITIONS SHOULD IMPROVE WED NIGHT AS A WEAK FRONT MOVES THRU THE
REGION FROM THE WEST BRINGING MAINLY VFR CONDITIONS FOR THURSDAY
THROUGH SATURDAY. THE EXCEPTION WILL BE WHERE WIDELY SCATTERED
SHOWERS AND STORMS FORM DURING THE AFTERNOON FRIDAY/SAT. MORNING
FOG IN THE VALLEYS WILL RESULT IN IFR TO MVFR VISIBILITIES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR VAZ007-
     009>020-022>024-032>035-043.
NC...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NCZ001-002-
     018.
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WVZ042>045.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/JJ
Hazardous weather outlook, Jun 16, 6:01 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT TUE JUN 16 2009

VAZ010>014-016>020-022>024-032>035-043-WVZ042>045-172215-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
601 PM EDT TUE JUN 16 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ019-172215-
WILKES-
601 PM EDT TUE JUN 16 2009

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003-004-020-172215-
SURRY-STOKES-YADKIN-
601 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ058-172215-
HALIFAX-
601 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS THE POTENTIAL FOR HEAVY RAIN LATER TONIGHT. A FLOOD
WARNING MAY BE REQUIRED LATER THIS EVENING ALONG THE DAN RIVER AT
SOUTH BOSTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FLOODING MAY OCCUR ON THE DAN RIVER AT SOUTH BOSTON THROUGH LATE
IN THE WEEK PENDING RAINFALL AMOUNTS OVERNIGHT INTO WEDNESDAY.

THE HEAT INDEX WILL APPROACH 100 DEGREES BOTH FRIDAY AND SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>047-059-172215-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
CHARLOTTE-
601 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE HEAT INDEX VALUE WILL APPROACH 100 DEGREES BOTH FRIDAY AND
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001-002-018-VAZ007-009-015-172215-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-
601 PM EDT TUE JUN 16 2009

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:08 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin49 min
Jun 16, 10:36 PM EDTSpecial Weather StatementRNKStokes, Yadkin54 min
Jun 17, 2:28 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Wilkes12 hr
Jun 17, 3:02 PM EDTSevere Thunderstorm WarningRNKAshe58 min
Jun 17, 3:19 PM EDTTornado WarningRNKAshe26 min
Jun 17, 3:28 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes62 min
Jun 17, 3:45 PM EDTTornado WarningRNKAshe, Wilkes30 min
Jun 17, 3:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes78 min
Jun 17, 7:01 PM EDTSpecial Weather StatementRNKAshe29 min
Jun 16, 8:00 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell60 min
Jun 16, 8:56 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell34 min
Jun 16, 8:59 PM EDTSpecial Weather StatementRNKWythe31 min
Jun 16, 9:38 PM EDTSpecial Weather StatementRNKBland, Carroll, Grayson, Pulaski, Wythe, City of Galax37 min
Jun 17, 1:53 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe82 min
Jun 17, 2:12 AM EDTFlash Flood WarningRNKBland, Tazewell6 hr
Jun 17, 3:04 AM EDTFlash Flood WarningRNKSmyth, Wythe6 hr
Jun 17, 12:40 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell3 hr
Jun 17, 2:39 PM EDTFlash Flood WarningRNKTazewell5 hr

Nearby

Tornado Warnings in Virginia, 2009Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.